Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Remarks about the Besicovitch Covering Property in Carnot groups of step 3 and higher


Authors: Enrico Le Donne and Séverine Rigot
Journal: Proc. Amer. Math. Soc. 144 (2016), 2003-2013
MSC (2010): Primary 28C15, 49Q15, 43A80
DOI: https://doi.org/10.1090/proc/12840
Published electronically: September 15, 2015
MathSciNet review: 3460162
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the Besicovitch Covering Property (BCP) does not hold for some classes of homogeneous quasi-distances on Carnot groups of step 3 and higher. As a special case we get that, in Carnot groups of step 3 and higher, BCP is not satisfied for those homogeneous distances whose unit ball centered at the origin coincides with a Euclidean ball centered at the origin. This result comes in contrast with the case of the Heisenberg groups where such distances satisfy BCP.


References [Enhancements On Off] (What's this?)

  • [1] A. S. Besicovitch, A general form of the covering principle and relative differentiation of additive functions, Proc. Cambridge Philos. Soc. 41 (1945), 103-110. MR 0012325 (7,10e)
  • [2] A. S. Besicovitch, A general form of the covering principle and relative differentiation of additive functions. II, Proc. Cambridge Philos. Soc. 42 (1946), 1-10. MR 0014414 (7,281e)
  • [3] Waldemar Hebisch and Adam Sikora, A smooth subadditive homogeneous norm on a homogeneous group, Studia Math. 96 (1990), no. 3, 231-236. MR 1067309 (91m:22012)
  • [4] Juha Heinonen, Lectures on analysis on metric spaces, Universitext, Springer-Verlag, New York, 2001. MR 1800917 (2002c:30028)
  • [5] A. Korányi and H. M. Reimann, Foundations for the theory of quasiconformal mappings on the Heisenberg group, Adv. Math. 111 (1995), no. 1, 1-87. MR 1317384 (96c:30021), https://doi.org/10.1006/aima.1995.1017
  • [6] E. Le Donne, S. Rigot, Besicovitch Covering Property for homogeneous distances in the Heisenberg groups, preprint, http://arxiv.org/abs/1406.1484
  • [7] Pertti Mattila, Geometry of sets and measures in Euclidean spaces, Cambridge Studies in Advanced Mathematics, vol. 44, Cambridge University Press, Cambridge, 1995. Fractals and rectifiability. MR 1333890 (96h:28006)
  • [8] Séverine Rigot, Counter example to the Besicovitch covering property for some Carnot groups equipped with their Carnot-Carathéodory metric, Math. Z. 248 (2004), no. 4, 827-848. MR 2103544 (2005k:53034), https://doi.org/10.1007/s00209-004-0683-7
  • [9] E. Sawyer and R. L. Wheeden, Weighted inequalities for fractional integrals on Euclidean and homogeneous spaces, Amer. J. Math. 114 (1992), no. 4, 813-874. MR 1175693 (94i:42024), https://doi.org/10.2307/2374799

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 28C15, 49Q15, 43A80

Retrieve articles in all journals with MSC (2010): 28C15, 49Q15, 43A80


Additional Information

Enrico Le Donne
Affiliation: Department of Mathematics and Statistics, P.O. Box 35, FI-40014, University of Jyväskylä, Finland
Email: ledonne@msri.org

Séverine Rigot
Affiliation: Laboratoire de Mathématiques J.A. Dieudonné UMR CNRS 7351, Université Nice Sophia Antipolis, 06108 Nice Cedex 02, France
Email: rigot@unice.fr

DOI: https://doi.org/10.1090/proc/12840
Keywords: Covering theorems, Carnot groups, homogeneous quasi-distances
Received by editor(s): April 8, 2015
Received by editor(s) in revised form: May 18, 2015
Published electronically: September 15, 2015
Additional Notes: The work of the second author was supported by the ANR-12-BS01-0014-01 Geometrya.
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society